Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 8, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Mar 24, 2007, 3:25 AM PDT for San Juan County, Washington. It took effect at Mar 24, 2007, 10:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2007, 3:25 AM PDT (10:25 UTC)
- In effect from
- Mar 24, 2007, 10:00 AM PDT
- Expired
- Mar 24, 2007, 1:58 PM PDT
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 241025 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 325 AM PDT SAT MAR 24 2007 .A FRONTAL SYSTEM WILL BRING STRONG WINDS TO AREAS FROM EVERETT NORTHWARD TO THE CANADIAN BORDER FROM LATE THIS MORNING THROUGH EARLY EVENING. WAZ001-503-506-507-510-241830- /O.NEW.KSEW.WI.Y.0008.070324T1700Z-070325T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA- 325 AM PDT SAT MAR 24 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
2 follow-up statements
000 WWUS76 KSEW 241802 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1102 AM PDT SAT MAR 24 2007 .A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TODAY. WAZ001-503-506-507-510-250200- /O.CON.KSEW.WI.Y.0008.000000T0000Z-070325T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA- 1102 AM PDT SAT MAR 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. WINDS IN THE EVERETT AREA HAVE BEEN AROUND 30 MPH WITH LOCAL GUSTS TO 50 MPH THIS MORNING. WINDY WEATHER WILL CONTINUE THROUGH THE AFTERNOON. AREAS FROM ADMIRALTY INLET THROUGH THE SAN JUANS HAVE NOT BEEN WINDY YET...BUT THE WINDS MAY YET PICK UP THIS AFTERNOON AS THE STRONGEST PART OF THE FRONT MOVES OVER THE AREAS. THESE WINDY AREAS DEVELOP WHEN STRONG WINDS ALOFT FLOW OVER THE OLYMPIC MOUNTAINS. A SMALL AREA OF LOW PRESSURE DEVELOPS NEAR PORT TOWNSEND. AREAS SOUTHEAST OF THE LOW USUALLY GET THE STRONGEST WINDS...AND SO FAR TODAY THAT HAS BEEN THE NORTH PART OF PUGET SOUND AND THE EVERETT AREA TODAY. $$
000 WWUS76 KSEW 242058 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 158 PM PDT SAT MAR 24 2007 .THE WIND ADVISORY IS CANCELLED. WAZ001-503-506-507-510-242200- /O.CAN.KSEW.WI.Y.0008.000000T0000Z-070325T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA- 158 PM PDT SAT MAR 24 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. AREAS OF SOUTHERLY WINDS AROUND 30 MPH HAVE OCCURRED MAINLY IN THE NORTH PART OF PUGET SOUND AND IN THE EVERETT AREA. ELSEWHERE WINDS HAVE NOT BEEN AS STRONG AS FORECAST. A LOW PRESSURE SYSTEM WILL MOVE INLAND OVER BRITISH COLUMBIA TONIGHT WHILE THE ASSOCIATED FRONTAL SYSTEM BEGINS TO MOVE INLAND. EXPECT BREEZY SOUTHWEST WINDS UP TO 25 MPH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:25 AM PDT, 0 minutes earlier.
Area forecast discussion, Mar 24, 3:25 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 325 AM PDT SAT MAR 24 2007 .SYNOPSIS...A STRONG FRONTAL SYSTEM WILL CONTINUE TO BRING RAIN THROUGH THIS EVENING. A COOLER AIR MASS WILL MOVE INTO THE REGION SUNDAY BEHIND THE FRONT. THE REGION SHOULD SEE DRY WEATHER FOR THE FIRST PART OF THE WEEK...THEN WET AGAIN AFTER WEDNESDAY. && .SHORT TERM...RAIN TURNS TO SHOWERS BEFORE MIDNIGHT TONIGHT...PROBABLY AROUND 9PM PUGET SOUND. PRECIP IN THE CASCADES TAPERS OFF AROUND MIDNIGHT AS THE SNOW LEVEL DROPS DOWN TO PASS LEVELS. BREEZY THIS EVENING ACROSS WRN WA. DROPPED THE WIND ADVISORY AND THE GALES HAVE BEEN TAKEN DOWN TO SMALL CRAFT ADVISORIES. SCATTERED SHOWERS TAPER OFF THROUGH SUNDAY NIGHT. MONDAY IS DRY AS THE NEXT SYSTEM SPLITS AND HEADS TOWARD CALIF. .LONG TERM...MOSTLY DRY AND PARTLY TO MOSTLY SUNNY MONDAY AND TUESDAY...AND PERHAPS WEDNESDAY. IT WILL BE COOL AND THE HEIGHTS ONLY RISE TO ABOUT 546DAM 00Z WED SO WE MAY SEE AFTERNOON BUILDUPS OVER THE MOUNTAINS. GFS HAS DRIBS AND DRABS OF PRECIP...BUT NOTHING ORGANIZED UNTIL WED NITE OR EARLY THURSDAY. ON THURSDAY A 526DAM LOW IS OVER THE QUEEN CHARLOTTES WITH COOL WET ZONAL FLOW INTO WA WITH PERIODS OF RAIN AND SNOW LEVEL AROUND 3000 FEET. CURRENT GFS IS NOT AS COOL AS EARLIER SOLUTIONS...AND THEN SHOWS A SOUTHERN STREAM SYSTEM GETTING PULLED INTO THE FLOW AND REACHING WRN WA FRI NIGHT FOR MORE RAIN THROUGH SATURDAY. JUST SHOWING RAIN LIKELY FOR THE LOWLANDS AND CATEGORICAL SNOW OR RAIN IN THE MOUNTAINS FOR NOW. CERTAINLY LOOKS WET...WITH TEMPS PROBABLY NEAR NORMAL BY SAT. MM && .AVIATION...FRONTAL PASSAGE TIMED FOR THE COAST AROUND 02Z...KSEA 04-06Z. AHEAD OF THE FRONT CEILINGS GENERALLY IN THE 1500 TO 2500 FOOT RANGE WITH ISOLATED 3-5SM IN MODERATE RAIN WITH CEILINGS LESS THAN 1000 FEET. CEILINGS IMPROVING BEHIND THE FRONT TO 4000 TO 5000 FEET THEN LOWERING BACK DOWN AGAIN SUNDAY MORNING WITH THE LOW LEVEL ONSHORE FLOW. KSEA...CEILINGS GENERALLY AROUND 1500 FEET WITH VISIBILITIES LOWERING TO 3-5 SM AND CEILINGS DROPPING BELOW 1000 FEET WITH MODERATE RAIN AT TIMES UNTIL THE FRONT GOES THROUGH. CEILINGS RISING TO NEAR 4000 FEET BEHIND THE FRONT FOR THE OVERNIGHT HOURS. CEILINGS LOWERING BACK DOWN 12Z-15Z SUNDAY MORNING TO 2000 TO 3000 FEET. WINDS SOUTHERLY 15 KNOTS GUSTING TO 25 KNOTS THROUGH THIS EVENING. WINDS SOUTHERLY 10 TO 15 KNOTS. && .MARINE...SMALL CRAFT ADVISORY ALL WATERS WITH SOUTHERLY WINDS AHEAD OF THE FRONT THEN WESTERLIES THROUGH THE STRAIT BEHIND THE FRONT. WINDS EASING LATE TONIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. FELTON && .SEW WATCHES/WARNINGS/ADVISORIES... .SMALL CRAFT ADVISORY ALL WATERS. .FLOOD WATCHES AND WARNINGS FOR PORTIONS OF WRN WA. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Mar 23, 10:43 PM PDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1043 PM PDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 1 N QUINAULT 47.48N 123.84W
03/23/2007 M2.72 INCH GRAYS HARBOR WA TRAINED SPOTTER
2.72 INCHES OF RAIN FELL IN THE 24-HOUR PERIOD ENDING AT
10 PM.
&&Local storm report, Mar 24, 12:43 AM PDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1243 AM PDT SAT MAR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 WNW SEQUIM 48.09N 123.17W
03/24/2007 M2.00 INCH CLALLAM WA TRAINED SPOTTER
TWO INCHES OF RAIN FELL DURING THE CALENDAR DAY FOR
FRIDAY.
&&Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.